Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Feb 22, 2015, 8:10 PM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Feb 23, 2015, 10:30 AM CST. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2015, 8:10 PM CST (02:10 UTC)
- In effect from
- Feb 23, 2015, 10:30 AM CST
- Expired
- Feb 25, 2015, 12:00 PM CST
- In force
- 50 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 74 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Rochester (RCHK2).
- Action stage
- 34 ft
- Minor stage
- 37 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
340 WGUS43 KLMK 230210 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 910 PM EST SUN FEB 22 2015 ...The National Weather Service in Louisville KY has issued a Flood Warning for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. .Heavy rain on top of a deep snow pack has put a large amount of water into the Green River basin, and caused rises on the river at Rochester. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-231710- /O.NEW.KLMK.FL.W.0002.150223T1630Z-150225T1800Z/ /RCHK2.1.ER.150223T1630Z.150224T1200Z.150225T1200Z.NO/ 910 PM EST SUN FEB 22 2015 The National Weather Service in Louisville KY has issued a * Flood Warning for the Green River at Rochester. * from Monday morning to Wednesday afternoon. * At 1:21 PM Sunday the stage was 14.6 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Monday late morning and continue to rise to near 17.6 feet by Tuesday morning. * Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. KY 369 floods one mile north of Rochester. * Flood History...This crest compares to a previous crest of 17.0 feet on May 1 2014. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$
5 follow-up statements
710 WGUS83 KLMK 231551 FLSLMK SZAPPANOSFLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1051 AM EST MON FEB 23 2015 ...The Flood Warning continues for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-240351- /O.EXT.KLMK.FL.W.0002.150224T0300Z-150226T0600Z/ /RCHK2.1.ER.150224T0300Z.150224T1800Z.150226T0000Z.NO/ 1051 AM EST MON FEB 23 2015 The Flood Warning continues for the Green River at Rochester. * from this evening to late Wednesday night. * At 7:00 AM Monday the stage was 16.3 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 17.3 feet by Tuesday early afternoon. The river will fall below flood stage by Wednesday evening. * Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. KY 369 floods one mile north of Rochester. * Flood History...This crest compares to a previous crest of 17.6 feet on Oct 13 2002. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$
452 WGUS83 KLMK 240225 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 925 PM EST MON FEB 23 2015 ...The Flood Warning continues for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-241425- /O.CON.KLMK.FL.W.0002.150224T0329Z-150226T0600Z/ /RCHK2.1.ER.150224T0329Z.150224T1800Z.150226T0000Z.NO/ 925 PM EST MON FEB 23 2015 The Flood Warning continues for the Green River at Rochester. * until late Wednesday night. * At 5:28 PM Monday the stage was 16.8 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage tonight and continue to rise to near 17.3 feet by Tuesday early afternoon. The river will fall below flood stage by Wednesday evening. * Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. KY 369 floods one mile north of Rochester. * Flood History...This crest compares to a previous crest of 17.4 feet on Mar 21 2013. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$ RL
328 WGUS83 KLMK 241422 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 922 AM EST TUE FEB 24 2015 ...The Flood Warning continues for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-250222- /O.EXT.KLMK.FL.W.0002.000000T0000Z-150225T2159Z/ /RCHK2.1.ER.150224T0729Z.150225T0000Z.150225T1559Z.NO/ 922 AM EST TUE FEB 24 2015 The Flood Warning continues for the Green River at Rochester. * until Wednesday afternoon. * At 7:00 AM Tuesday the stage was 17.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.4 feet by this evening. The river will fall below flood stage Wednesday late morning. * Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. KY 369 floods one mile north of Rochester. * Flood History...This crest compares to a previous crest of 17.6 feet on Oct 13 2002. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$
474 WGUS83 KLMK 250322 FLSLMK rlFLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1022 PM EST TUE FEB 24 2015 ...The Flood Warning continues for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-251522- /O.CON.KLMK.FL.W.0002.000000T0000Z-150225T2159Z/ /RCHK2.1.ER.150224T0729Z.150225T0600Z.150225T1559Z.NO/ 1022 PM EST TUE FEB 24 2015 The Flood Warning continues for the Green River at Rochester. * until Wednesday afternoon. * At 5:37 PM Tuesday the stage was 17.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.4 feet by after midnight Wednesday. The river will fall below flood stage Wednesday late morning. * Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down. KY 369 floods one mile north of Rochester. * Flood History...This crest compares to a previous crest of 17.4 feet on Mar 21 2013. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$ RL
941 WGUS83 KLMK 251222 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 722 AM EST WED FEB 25 2015 ...The Flood Warning is cancelled for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-251252- /O.CAN.KLMK.FL.W.0002.000000T0000Z-150225T2159Z/ /RCHK2.1.ER.150224T0729Z.150224T2237Z.150225T0226Z.NO/ 722 AM EST WED FEB 25 2015 The flood warning is cancelled for the Green River at Rochester. * At 7:00 AM Wednesday the stage was 16.5 feet. * Flood stage is 17.0 feet. * Fell below flood stage at 9:26 PM Tuesday. * Forecast...The river will continue to fall to 15.0 feet by Thursday morning. This will be the last statement issued for this high water event. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 22, 8:05 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 22, 8:05 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EST Sun Feb 22 2015
...Forecast Update...
Issued at 900 PM EST Sun Feb 22 2015
Temps across the area and upstream are not falling as advertised by
newest model guidance, let alone the previous forecast. Expect to
keep quite a few clouds around, and with winds staying up around 10
kt for much of the night the boundary layer will remain mixy.
Therefore will make the rare move of nudging min temps up by a
category or so.
Wind Chill Advisory remains quite marginal, but still expect
sub-zero wind chills in the advisory area through mid-morning. The
coldest wind chills may come near or after the expiration time
(coinciding with later-than-typical min temps) but given the
uncertainty of hitting actual criteria, will leave the expiration
time alone.
.SHORT TERM (Now through Monday Night)...
Issued at 250 PM EST Sun Feb 22 2015
...Bitterly Cold Start to the Week...
High pressure will build into the region tonight through tomorrow
bringing with a return to bitterly cold temperatures. For tonight
the pressure gradient will tighten across the forecast area as the
high drops southeast. This will result in winds staying up around 10
mph overnight. The winds will keep temperatures from completely
bottoming out. However, it will also result in wind chills dipping
into the -10 to -15 degree range across portions of southern IN and
areas of central KY near the Ohio River. Further east and south
temperatures look to stay a few degrees warmer and wind chills will
remain above Advisory level. However, they will drop into the single
digits above to the single digits below zero across the region by
tomorrow morning. Will keep the Wind Chill Advisory going as it is,
though some locations are a bit marginal as far as criteria goes.
Tomorrow will remain quite cold as the high pressure continues to
build in. Highs across southern IN and north central KY will stay in
the teens with low 20s across south central KY. Wind chill values
will remain in the single digits in most areas. For Monday night
winds will become much lighter as the high settles across the
region. This combined with clearing skies will lead to better
radiational cooling. Lows may drop below zero in some northern
locations with temperatures in the low tens across south central KY.
Given all the cold temperatures, some records could be in jeopardy
over the next couple of days.
.LONG TERM (Tuesday through Sunday)...
Issued at 322 PM EST Sun Feb 22 2015
In the long term period, the upper level flow across the CONUS will
remain in a ridge west, trough east pattern for much of the week.
However, in the last few days, the long range modeling continues to
signal a pattern change setting up by the weekend. For much of the
week, a persistent trough axis will remain in the east, with several
perturbations moving through the trough. Several re-enforcing shots
of cold air will be dropping into the region through mid-week.
Toward the end of the week, the current modeling suggests that the
ridge out west will break down as a more significant trough develops
across the inter-mountain west. Overall confidence through this
period is average at best. We currently think that the Euro may be
a bit too progressive in retrograding the pattern westward.
However, the global ensembles support this idea, but the
retrograde will not last long as the cold will likely re-load and
push back into the region beyond the 7 day period. In any case, we
expect a wide range of model "jumpiness" to continue over the next
week as the models figure out the degree of retrograde in the
pattern.
Tuesday through Thursday Night...
First in the series of perturbations looks to still come through
Tuesday afternoon and evening. While we'll see a brief warmup ahead
of this feature, some snow showers and/or snow flurries will be
possible as the perturbation and associated surface front move
through the region. Another wave looks to come down in the
Wednesday/Thursday time frame bringing another shot of colder air
along with some light snow chances as well. Overall, the period
will continue to exhibit below normal temperatures. Highs Tuesday
will warm into the upper 20s to lower 30s, with overnight lows
cooling back into the single digits north, and teens in the south.
Highs Wednesday look similar to Tuesday with highs in the mid-upper
20s in the north to the lower-mid 30s in the south. Wednesday
night should see temperatures drop back into the lower single digits
in the north with upper single digits to the lower teens in the
south. Highs Thursday look to struggle into the lower 20s in the
north with upper 20s in the south. Lows Thursday night look to drop
back into the sub-zero range in the north with single digits over
the south (depending on how much snowpack is left).
Friday through Sunday...
In this time frame, the models continue to trend slightly more
progressive with the flow aloft. The models have backed off
precipitation chances on Friday and into Saturday as they try and
develop a stronger wave out over the west. This very well could be
one of those Euro biases in holding back southern stream waves from
coming eastward. Both the GFS and Euro build up the southeast ridge
somewhat as the aforementioned pattern shift gets underway. Given
the biases of the Euro runs this winter, we're kinda thinking that
the trough position may be centered more eastward than currently
indicated. Nonetheless, collaboration with surrounding offices
results in a drier forecast for Friday/Saturday with this cycle, but
keeps decent precipitation chances in for Sunday and into Monday.
The increase in a broad southwesterly flow will lead to a moderation
in temperatures...along with potential p-type issues for Sat
Night/Sunday. As we usually say in the long range periods, stay
tuned...as the models will change. As for temps, have stuck close
to the multi-model consensus here. This results in small changes
for Fri/Sat with highs still in the 30s. The southwest flow which
becomes well established by Sunday may push our southern areas into
the 40s-50s...but that would be very short-lived as much colder air
rushes back in early next week.
&&
.AVIATION (00Z TAF Update)...
Issued at 610 PM EST Sun Feb 22 2015
Ceilings have improved to high-end MVFR, where they figure to stay
for much of the valid TAF period. Even with the cold air advection
behind the Arctic front tonight, this air mass is shallow and we'll
still keep plenty of moisture trapped below a strong inversion. NAM
MOS guidance tries to lower ceilings overnight, but it is usually
too pessimistic and this forecast will remain status quo. Still
enough trapped moisture through the day on Monday to support the GFS
MOS notion of the stratus continuing all day. Will keep it MVFR but
above fuel-alternate.
That leaves a wind forecast, and we expect post-frontal northerly
winds to kick up to 10-12kt, then diminish and veer NNE by midday
Monday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND CHILL ADVISORY until 9 AM EST /8 AM CST/ Monday FOR
KYZ023>026-030>032.
IN...WIND CHILL ADVISORY until 9 AM EST /8 AM CST/ Monday FOR
INZ076>079-083-084-089>092.
&&
Update.........RAS
Short Term.....EER
Long Term......MJ
Aviation.......RASHazardous weather outlook, Feb 22, 2:32 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EST SUN FEB 22 2015 INZ076>079-083-084-089>092-KYZ023>026-030>032-232045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD 332 PM EST SUN FEB 22 2015 /232 PM CST SUN FEB 22 2015/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FROM LATE TONIGHT INTO MONDAY MORNING FOR VALUES 10 BELOW TO 15 BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILL VALUES 10 BELOW TO 15 BELOW ZERO ARE EXPECTED UNTIL MID MORNING MONDAY. WIND CHILLS WILL AGAIN DROP BELOW ZERO MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ027>029-033>043-045>049-053>057-061>067-070>078-081-082-232045- GRAYSON KY-HARDIN KY-BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 332 PM EST SUN FEB 22 2015 /232 PM CST SUN FEB 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. WIND CHILL VALUES WILL DROP BELOW ZERO LATE TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS WILL AGAIN DROP BELOW ZERO MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. EER/MJ
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.